Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 109, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 28, 2002, 5:13 PM MDT for Torrance County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2002, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 28, 2002, 6:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 135 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 282313 SVRABQ NMC057-290015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 513 PM MDT FRI JUN 28 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ENCINO...OR ABOUT 12 MILES WEST OF VAUGHN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN TORRANCE COUNTY THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3471 10562 3430 10568 3427 10532 3493 10531
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:49 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 28, 2:49 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT FRI JUN 28 2002 RIDGE STAYS RELATIVE STABLE OVER THE FEW DAYS AND IS LOCATED OVER THE CONTINENTAL DIVIDE. THE STEERING FLOW FOR THE TS WILL MORE SOUTHERLY AND EVEN FROM THE NORTHEAST IN NE NM OVER THE WEEKEND. THE HIGHER ELEVATIONS WILL BE THE FOCUS FOR TS DEVELOPMENT OVER THE NEXT FEW DAYS. LOW LEVEL MOISTURE IS STILL AVAILABLE ACROSS THE EASTERN PLAINS AND NOT TOO BAD ALONG THE CENTRAL MOUNTAIN CHAIN. WEST OF THE CONT DIVIDE MOISTURE IS LESS PREVALENT. TS EAST OF THE DIVIDE WILL HAVE MORE POTENTIAL FOR RAIN AND TS WEST WILL HAVE LITTLE TO NO BENEFICIAL RAIN. TEMPERATURES WILL REMAIN WARM WITH THE HIGH ALOFT IN PLACE. THE RIDGE FLATTENS OUT OVER THE NORTHERN ROCKIES AS A WAVE TRANSVERSES THE NORTHERN TIER OF THE US DURING THE FIRST PART OF THE WORK WEEK. ALL THIS BEING SAID HIGH PRESSURE ALOFT IS STILL THE DOMINATING FEATURE FOR NM. WILL HAVE TO WATCH A FEATURE IN THE GULF OF MX THAT COULD BRING DECENT MOISTURE INTO NM EAST OF THE DIVIDE BY MID WEEK NEXT. ALSO POSSIBLE TO TAP INTO THE SUB TROP JET FROM THE SOUTHWEST. STILL TOO EARLY TO INCREASE POPS. EURO AND MRF NOT IN AGREEMENT WITH PLACEMENT OF THE HIGH THE END OF NEXT WEEK. BELIEVE THE MRF IS THE BETTER SOLUTION AS IT KEEPS THE RIDGE OVER THE ROCKIES INSTEAD OF SLIDING IT EAST AND THEREFORE A DRYING TREND INTO NEXT WEEKEND. AS ABQ HH 068/095 066/096 067 23211 SAF BB 057/092 056/093 057 23211 TCC BB 064/094 065/094 065 23211 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.